Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Toddler on gentlease, passing mucousy diarrhea. Now giving prosobee and constipated. Reason?

Feb 2013
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 3176 Questions
My 3 month old has been on gentlease for more than 2 months. She always still gassy but now passed two days started having mucousy diarrhea. They told me to use a lactose free formula so I got Prosobee. From one extreme to the other, she just strained for the last 5 min ans a small solid stool came out. This can't be normal I don't want her turning red and straining just to pass one small stool. What is going on with her
Posted Mon, 6 May 2013 in Child Health
Answered by Dr. E Venkata Ramana 53 minutes later

Thank you for your query on Healthcare Magic.

Passing gas is a common problem in infants around 3 months of age.

But the mucus diarrhea may be due to some contamination with a virus or a bacteria.

If you are feeding the baby with a bottle, be careful to maintain the hygiene while preparing, handling, and feeding the baby.

Who advised you to give lactose free formula?

The straining at stool at passing the stool may be due to the change of formula from gentlease to lactose free formula. And check for appropriate reconstitution of milk formula.

In diarrhea, just adding a oral probiotic like lactobacillus or Saccharomyces sachets in prescribed dose will help to normalize the stool.

Stool investigation may be required routine examination and stool for culture and sensitivity to look for the presence of any infection.

Therefore I advise you to consult your Pediatrician for the examination of your child, stool investigations, medication, and for feeding advise.

Hope I have answered your query, if you have any clarification please let me know.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor